Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 308, NWS Wichita, KS

June 13, 2008Harper County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 13, 2008, 2:08 AM CDT for Harper County, Kansas. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2008, 2:08 AM CDT (07:08 UTC)
Expired
Jun 13, 2008, 3:02 AM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Harper County, KS

The radar

The Vance AFB radar (KVNX), 43 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 2:20 AM CDTHAIL 1Attica, KS
Jun 13, 2:38 AM CDTHAIL 1.5Anthony, KS
Jun 13, 2:52 AM CDTTSTM WND GST 70Bluff City, KSESTIMATED 60 TO 70 MPH WINDS AND HALF INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 10:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2525 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.3
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 130708
SVRICT
KSC077-130815-
/O.NEW.KICT.SV.W.0308.080613T0708Z-080613T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
208 AM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 315 AM CDT.

* AT 206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH.  THIS STORM WAS
  LOCATED 9 MILES NORTHWEST OF CORWIN...OR 12 MILES SOUTHEAST OF
  MEDICINE LODGE...AND MOVING EAST AT 36 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANTHONY...ATTICA...BLUFF CITY...CORWIN...DANVILLE...HARPER...
  RUNNYMEDE...WALDRON...CRYSTAL SPRINGS.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3699 9824 3699 9833 3701 9835 3738 9836
      3738 9821 3738 9786 3699 9787 3699 9823
TIME...MOT...LOC 0708Z 266DEG 31KT 3717 9839

$$

JAKUB
4 follow-up statements
000 
WWUS53 KICT 130715
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
215 AM CDT FRI JUN 13 2008

KSC077-130815-
/O.CON.KICT.SV.W.0308.000000T0000Z-080613T0815Z/
HARPER KS-
215 AM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 315 AM CDT...

AT 210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO 
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 70 MPH. THIS STORM WAS 
LOCATED 8 MILES WEST OF ATTICA...OR 13 MILES SOUTHEAST OF MEDICINE 
LODGE...MOVING EAST AT 36 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ATTICA BY 220 AM CDT.
  NEAR ANTHONY BY 240 AM CDT.

THE TOWNS OF CRYSTAL SPRINGS AND DANVILLE ARE ALSO IN THE PATH OF
THIS DANGEROUS STORM.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3699 9824 3699 9833 3701 9835 3738 9836
      3738 9821 3738 9786 3699 9787 3699 9823
TIME...MOT...LOC 0715Z 271DEG 31KT 3721 9831

$$

JAKUB
000 
WWUS53 KICT 130728
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
228 AM CDT FRI JUN 13 2008

KSC077-130815-
/O.CON.KICT.SV.W.0308.000000T0000Z-080613T0815Z/
HARPER KS-
228 AM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 315 AM CDT...

AT 225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED
NEAR ATTICA...OR 7 MILES NORTHWEST OF ANTHONY...MOVING EAST AT 42
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ANTHONY BY 235 AM CDT.

THE TOWNS OF CRYSTAL SPRINGS AND DANVILLE ARE ALSO IN THE PATH OF
THIS DANGEROUS STORM.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3699 9824 3699 9833 3701 9835 3738 9836
      3738 9821 3738 9786 3699 9787 3699 9823
TIME...MOT...LOC 0728Z 264DEG 37KT 3720 9811

$$

JAKUB
000 
WWUS53 KICT 130748
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CDT FRI JUN 13 2008

KSC077-130815-
/O.CON.KICT.SV.W.0308.000000T0000Z-080613T0815Z/
HARPER KS-
248 AM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 315 AM CDT...

AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
LOCATED NEAR BLUFF CITY...OR 8 MILES SOUTHEAST OF ANTHONY...MOVING
EAST AT 42 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF HARPER COUNTY...
INCLUDING THE TOWN OF BLUFF CITY.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9822 3738 9824 3738 9816 3738 9815
      3738 9786 3699 9787
TIME...MOT...LOC 0748Z 269DEG 37KT 3709 9786

$$

JAKUB
000 
WWUS53 KICT 130802
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
301 AM CDT FRI JUN 13 2008

KSC077-130811-
/O.CAN.KICT.SV.W.0308.000000T0000Z-080613T0815Z/
HARPER KS-
301 AM CDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR HARPER COUNTY HAS BEEN
CANCELLED...

AT 258 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...AND NO LONGER POSES AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9822 3738 9824 3738 9816 3738 9815
      3738 9786 3699 9787
TIME...MOT...LOC 0801Z 269DEG 37KT 3709 9769

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:59 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 12, 11:59 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CDT THU JUN 12 2008

.AVIATION...

FOR 06Z TAFS...MAIN AVIATION CONCERN REMAINS STORM CHANCES THROUGH
MAINLY THE OVERNIGHT HOURS.

STORMS CONTINUE TO TRACK ALONG THE COLD FRONT THROUGH SE KS. IT IS
POSSIBLE THAT ADDITIONAL STORMS WILL DEVELOP SOUTHWEST OF THIS
ACTIVITY OVER EXTREME SOUTH CENTRAL KANSAS AND TRACK EAST. THEREFORE
KCNU WILL HAVE THE HIGHEST POTENTIAL TO EXPERIENCE STRONG STORMS
THROUGH THE OVERNIGHT HOURS. KICT WILL CONTINUE TO HAVE A CHANCE OF
STORMS OVERNIGHT BUT WITH MUCH LESS CONFIDENCE THAN KCNU. SOME
ADDITIONAL ACTIVITY IS OCCURRING OVER CENTRAL KS WHERE TWO SURFACE
BOUNDARIES HAVE COLLIDED. IN ADDITION THIS AREA IS CLOSE TO THE
UPPER WAVE. THIS ACTIVITY OVER CENTRAL KS IS NOT EXPECTED TO BECOME
SEVERE AND WILL LIKELY WEAKEN AS THE STORMS TRACK NORTHEAST.

THE THREAT FOR STORMS WILL LINGER AT KCNU THROUGH THE MORNING HOURS
BEFORE ENDING IN THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1053 PM CDT THU JUN 12 2008/

UPDATE...

UPDATED TO ADJUST POPS AND TO DOWNGRADE THREAT IN HWO.

CURRENTLY HAVE A LINE OF STRONG STORMS ORIENTED GENERALLY ALONG THE
SURFACE BOUNDARY. OVER THE LAST COUPLE OF HOURS THESE STORMS HAVE
DECREASED IN INTENSITY AS THE OUTFLOW HAS NOW PUSHED OUT AHEAD OF
THE LINE. HEAVY RAIN...QUARTER HAIL AND 60 MPH WILL STILL BE
POSSIBLE WITH THE STRONGER STORMS EMBEDDED WITHIN THIS LINE.

BOTH THE RUC AND NAM AGREE ON DEVELOPING ADDITIONAL STORMS GENERALLY
ALONG THE KS/OK BORDER AND TRACKING THIS ACTIVITY THROUGH SOUTHEAST
KANSAS VERY LATE TONIGHT. THIS DEVELOPMENT WOULD BE ASSOCIATED WITH
INCREASED LOW LEVEL JET CONVERGENCE AS AN UPPER WAVE LIFTS NORTHEAST
ACROSS THE AREA. IN ADDITION THE AREA WILL BE SITUATED UNDER THE
RIGHT ENTRANCE REGION OF AN UPPER JET. CURRENT THINKING IS THAT
WHILE STRONG STORMS WILL CONTINUE TO IMPACT EXTREME SOUTHERN AND SE
KS...WERE NOT EXPECTING A SIGNIFICANT WIDESPREAD SEVERE
THREAT...WITH MOST OF THE ACTIVITY TOWARD THE LOWER END OF SEVERE.
THE MAIN SEVERE THREAT WOULD THEN BECOME FLOODING...ESPECIALLY IF
ANOTHER AREA OF STORMS DEVELOP AFTER 2AM LIKE THE NAM AND RUC ARE
ADVERTISING.

LAWSON

PREV DISCUSSION... /ISSUED 658 PM CDT THU JUN 12 2008/

AVIATION...

FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HOURS WILL
BE STORM CHANCES.

STORMS ONCE AGAIN FIRED ALONG THE COLD FRONT WHICH IS SITUATED JUST
NORTH OF THE KANSAS TURNPIKE. JUST LIKE LAST NIGHT THESE STORMS
QUICKLY BECAME SEVERE. THESE STORMS ARE EXPECTED TO PERSIST THROUGH
MUCH OF THE EVENING HOURS AS THEY SLOWLY PROGRESSES SOUTHEAST.
THROUGH 03Z KICT WILL HAVE THE BEST SHOT TO EXPERIENCE STORMS...SOME
POSSIBLY SEVERE. AFTER 03Z THIS AREA OF STORMS WILL START TO AFFECT
SOUTHEAST KANSAS(KCNU). AFTER 12Z THIS ACTIVITY WILL BE CONFINED TO
LOCATIONS SOUTHEAST OF THE TURNPIKE.

PREV DISCUSSION... /ISSUED 309 PM CDT THU JUN 12 2008/

DISCUSSION...
MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AGAIN THIS
AFTERNOON AND EVENING...THEN HEAVY RAIN FOR TONIGHT AND INTO
FRIDAY IN SOUTH CENTRAL AND SOUTHEAST KANSAS.

TONIGHT:
THE COLD FRONT HAS BEEN MEANDERING THROUGH THE DAY...MOVING A FEW
MILES NORTH...THEN A FEW MILES SOUTH...ETC. EXPECTATION IS THAT
STORMS WILL DEVELOP ALONG THE FRONT AND AFFECT MUCH OF SOUTH CENTRAL
AND SOUTHEAST KANSAS THIS EVENING. DEEP SHEAR INCREASES TO AROUND 60
KNOTS ACROSS SOUTH CENTRAL KANSAS THIS EVENING AND EVEN ACROSS
SOUTHEAST KANSAS DEEP SHEAR IS OVER 40 KNOTS...SUFFICIENT FOR
SUPERCELLS. MLCAPE VALUES COULD BE OVER 4000 ACROSS PARTS OF
SOUTHEAST KANSAS AS WELL. EARLY ON THIS EVENING...DISCRETE
SUPERCELLS WITH HAIL...WIND...HEAVY RAINFALL AND PERHAPS SOME
ISOLATED TORNADOES WILL BE THE MAIN THREAT.

LATER (AFTER 03Z OR SO) THE THREAT WILL SHIFT TO MAINLY HEAVY
RAINFALL AND FLOODING. WARM CLOUD DEPTHS ARE 3000 TO 4000 KM AND
PLENTY SUFFICIENT FOR HEAVY RAINFALL. AREAS EAST OF THE TURNPIKE
HAVE RECEIVED QUITE A BIT OF PRECIPITATION ALREADY THE PAST COUPLE
WEEKS...AND SOILS ARE STILL SATURATED. WITH THE STORMS CONTINUALLY
AFFECTING THE SAME AREAS...CONFIDENCE IS HIGH THAT THERE WILL BE
SOME FLOODING. WE WILL EXPAND THE FLOOD WATCH WEST TO THE TURNPIKE
AND START IT EARLIER (00Z). HOWEVER...BE AWARE THAT THE HEAVIEST
RAINS ARE EXPECTED OVERNIGHT.

FRIDAY-SATURDAY:
RAIN WILL LIKELY LINGER THROUGH MUCH OF THE DAY ACROSS SOUTHEAST
KANSAS...BUT SHOULD NOT BE SIGNIFICANT. PRECIPITATION WILL BE EAST
OF THE AREA BY FRIDAY EVENING...AND SKIES WILL BE SUNNY FOR SATURDAY
AND ALLOW FOR SOME OF THE MOISTURE TO EVAPORATE. TEMPERATURES SHOULD
BE ABLE TO CLIMB ABOVE NORMAL FOR THIS TIME OF YEAR WITH THE STRONG
SUNSHINE...BUT DEPENDING HOW MUCH PRECIPITATION OCCURS THESE
TEMPERATURES MAY NEED TO BE LOWERED SOME.

SUNDAY-WEDNESDAY:
ANOTHER SURFACE FRONT PUSHES SOUTHEAST ON SUNDAY AND INTO
MONDAY...BRINGING THE NEXT CHANCES FOR THUNDERSTORMS. THERE IS SOME
LOW LEVEL FRONTOGENESIS ACROSS THE AREA DURING THIS TIME....AND
SHEAR AND INSTABILITY ARE ENOUGH FOR POTENTIALLY SEVERE STORMS. WE
DID INCREASE PRECIPITATION CHANCES ESPECIALLY ACROSS THE SOUTHERN
PORTION OF THE FORECAST AREA ESPECIALLY SUNDAY NIGHT THROUGH MONDAY
NIGHT. TUESDAY AND WEDNESDAY SHOULD BE DRY WITH SURFACE HIGH
PRESSURE IN CONTROL...ALTHOUGH THERE ARE SOME SMALL CHANCES FOR
THUNDERSTORMS ACROSS CENTRAL KANSAS EACH EVENING WITH NORTHWEST FLOW
ALOFT. CONFIDENCE IS MODERATE FOR SUNDAY INTO MONDAY...BUT LOWER FOR
TUESDAY AND WEDNESDAY GIVEN THE NORTHWEST FLOW.

SCHRECK

AVIATION...
FOR THE 18Z TAF SUITE...A QUASI-STATIONARY FRONT FROM NEAR
EMPORIA TO WICHITA WILL BE THE FOCUS FOR CONVECTION...SOME
SEVERE...LATE THIS AFTERNOON THROUGH THE EVENING HOURS.
THE FRONT WILL MOVE SOUTH AS A COLD FRONT TONIGHT. MAINLY
VFR CONDITIONS...WITH MVFR CIGS AND VSBYS EXPECTED IN AND
NEAR CONVECTION THROUGH 12Z-14Z FRI MORNING.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  82  59  87 /  30  40  10  10
HUTCHINSON      62  83  58  87 /  20  20  10  10
NEWTON          63  83  58  87 /  20  30  10  10
ELDORADO        65  82  58  86 /  50  40  10  10
WINFIELD-KWLD   67  81  60  87 /  90  50  10  10
RUSSELL         59  84  56  89 /  20  10  10  10
GREAT BEND      59  84  57  89 /  20  10  10  10
SALINA          59  84  57  89 /  20  10  10  10
MCPHERSON       61  83  58  87 /  20  10  10  10
COFFEYVILLE     67  81  60  87 / 100  80  10  10
CHANUTE         67  81  59  86 / 100  80  10  10
IOLA            66  81  58  87 /  90  80  10  10
PARSONS-KPPF    67  81  59  87 / 100  80  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR KSZ053-069>072-083-
092>096-098>100.

&&
Hazardous weather outlook, Jun 12, 11:00 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT THU JUN 12 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1100 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL AND ESPECIALLY
SOUTHEAST KANSAS OVERNIGHT. THE STRONGER STORMS OVERNIGHT WILL BE
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH.

ADDITIONALLY...OVERNIGHT STORMS WILL PRODUCE HEAVY RAINFALL WHICH
WILL RESULT IN FLOODING...ESPECIALLY THROUGH PARTS OF SOUTHEAST
KANSAS LATE TONIGHT. SEE THE LATEST FLOOD WATCH FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL LINGER ACROSS PARTS OF SOUTH-CENTRAL AND
SOUTHEAST KANSAS FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS
COULD BE STRONG WITH HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS
TO 50 MPH IN PARTS OF SOUTHEAST KANSAS. ALSO HEAVY RAINFALL AND
FLOODING WILL BE POSSIBLE IN THAT AREA INTO FRIDAY AFTERNOON.

THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON THROUGH MONDAY. AT
THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED FROM LATE THIS AFTERNOON
THROUGH THE EVENING...ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/KED/ELDER/LAWSON

In the hours before

Special weather statement, Jun 13, 12:37 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1237 AM CDT FRI JUN 13 2008

KSZ071-072-095-096-130630-
ALLEN-NEOSHO-WILSON-WOODSON-
1237 AM CDT FRI JUN 13 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN...NEOSHO...WILSON AND WOODSON COUNTIES...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRONSON TO
GALESBURG...AND MOVING EAST AT 31 MPH.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, Jun 13, 12:50 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     4 NNE WINFIELD          37.32N 96.94W
06/12/2008                   COWLEY             KS   EMERGENCY MNGR

            EMERGENCY MANANGER REPORTED ROOF DAMAGE ON A HOME AND
            DAMAGE TO OUT BUILDINGS NORTHEAST OF WINFIELD. A CAMPER
            AND PROPANE TANK WERE ALSO DAMAGED ON THE PROPERTY.

&&

CDJ
Special weather statement, Jun 13, 1:20 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
120 AM CDT FRI JUN 13 2008

KSZ099-100-130715-
LABETTE-MONTGOMERY-
120 AM CDT FRI JUN 13 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE AND MONTGOMERY COUNTIES...

AT 116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ELK
CITY TO PARSONS...AND MOVING EAST AT 35 MPH.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
MAY PRODUCE PONDING OF WATER ON ROADWAYS...AND SOME MINOR FLOODING
PROBLEMS...ESPECIALLY ACROSS THE NORTHERN SECTIONS OF LABETTE AND
MONTGOMERY COUNTIES.

LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

JAKUB
Local storm report, Jun 13, 1:34 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     FLOOD            7 NE ROSE HILL          37.64N 97.04W
06/13/2008                   BUTLER             KS   LAW ENFORCEMENT

            WATER OVER HAVERHILL ROAD BETWEEN 120TH AND 130TH.

&&

RBL
Local storm report, Jun 13, 1:36 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
136 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     FLOOD            3 N SEVERY              37.67N 96.23W
06/13/2008                   GREENWOOD          KS   LAW ENFORCEMENT

            WATER OVER K-99 NORTH OF SEVERY

&&

RBL
Local storm report, Jun 13, 1:38 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
138 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     FLOOD            FREDONIA                37.53N 95.82W
06/13/2008                   WILSON             KS   LAW ENFORCEMENT

            MINOR FLOODING REPORTED IN THE TOWN OF FREDONIA

&&

RBL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:09 PM CDTAreal Flood WarningICTMarion3 hr
Jun 12, 7:13 PM CDTTornado WarningICTChase22 min
Jun 12, 7:22 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick53 min
Jun 12, 7:27 PM CDTSevere Thunderstorm WarningICTChase63 min
Jun 12, 7:57 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner63 min
Jun 12, 8:14 PM CDTAreal Flood WarningICTHarvey, Sedgwick3 hr
Jun 12, 8:17 PM CDTTornado WarningICTChase, Greenwood58 min
Jun 12, 8:27 PM CDTAreal Flood WarningICTButler4 hr
Jun 12, 8:29 PM CDTTornado WarningICTSedgwick34 min
Jun 12, 8:42 PM CDTFlash Flood WarningICTChase4 hr
Jun 12, 8:50 PM CDTTornado WarningICTButler55 min
Jun 12, 9:11 PM CDTSevere Thunderstorm WarningICTGreenwood64 min
Jun 12, 9:31 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner59 min
Jun 12, 9:39 PM CDTAreal Flood WarningICTButler33 hr
Jun 12, 9:45 PM CDTSevere Thunderstorm WarningICTButler60 min
Jun 12, 9:57 PM CDTSevere Thunderstorm WarningICTCowley, Elk, Greenwood78 min
Jun 12, 11:02 PM CDTAreal Flood WarningICTElk, Greenwood6 hr
Jun 12, 11:13 PM CDTAreal Flood WarningICTSedgwick3 hr
Jun 12, 11:53 PM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson9 hr
Jun 13, 2:07 AM CDTAreal Flood WarningICTSedgwick11 hr
Jun 13, 2:20 AM CDTFlash Flood WarningICTElk, Greenwood10 hr
Jun 13, 2:29 AM CDTFlash Flood WarningICTWilson10 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTAllen, Neosho7 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTNeosho42 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTLabette, Neosho66 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTLabette3 days
Jun 13, 2:40 AM CDTSevere Thunderstorm WarningICTHarper, Sumner65 min
Jun 13, 2:56 AM CDTRiver Flood WarningICTWilson41 hr
Jun 13, 2:56 AM CDTRiver Flood WarningICTMontgomery, Wilson3 days
Jun 13, 2:56 AM CDTRiver Flood WarningICTMontgomery4 days
Jun 13, 2:57 AM CDTRiver Flood WarningICTWilson41 hr
Jun 13, 3:21 AM CDTSevere Thunderstorm WarningICTCowley, Sumner54 min
Jun 13, 4:02 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley58 min
Jun 13, 4:51 AM CDTFlash Flood WarningICTAllen, Neosho, Woodson6 hr
Jun 13, 4:56 AM CDTSevere Thunderstorm WarningICTMontgomery34 min
Jun 13, 9:37 AM CDTRiver Flood WarningICTButler, Cowley53 hr
Jun 13, 9:37 AM CDTRiver Flood WarningICTCowley19 hr
Jun 13, 9:37 AM CDTRiver Flood WarningICTSumner19 hr
Jun 13, 9:37 AM CDTRiver Flood WarningICTCowley24 hr
Jun 13, 10:28 AM CDTAreal Flood WarningICTAllen, Neosho, Woodson21 hr
Jun 13, 12:03 PM CDTAreal Flood WarningICTElk, Greenwood31 hr
Jun 13, 12:25 PM CDTAreal Flood WarningICTWilson20 hr
Jun 13, 12:55 PM CDTAreal Flood WarningICTSedgwick6 hr
Jun 13, 1:58 PM CDTAreal Flood WarningICTMontgomery29 hr
Jun 13, 3:41 PM CDTAreal Flood WarningICTCowley27 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.